MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 SOFT 5MM X 20CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 SOFT 5MM X 20CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Catalog Number M0035475200
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/07/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3 other text : the device is not available to the manufacturer.
 
Event or Problem Description
It was reported that during the coil embolization of the unruptured aneurysm of basilar artery (ba)-top, the microcatheter was guided to the target site and the subject coil was inserted as the first coil.Physician felt resistance while advancing the subject coil inside the microcatheter.During the repositioning of the subject coil to engage in the vessel, the delivery wire lost its operability.On withdrawal, the subject coil was found prematurely detached inside the microcatheter.The subject device was replaced, and the procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
 
Additional Manufacturer Narrative
Due to the automated manufacturing execution system (mes) system there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection it was noted that the coil delivery wire was broken/fractured.The proximal end of the coil delivery wire was not returned.The main coil was not detached but slightly stretched.The coil introducer sheath was intact.Functional inspection to test the reported defect ¿main coil prematurely detached/separated during use¿ was not required.Functional inspection to test the reported defect ¿coil in catheter friction¿ was not performed due to condition of device.Functional inspection to test the reported defect ¿device difficulty engaging target vessel¿ was not performed due to the microcatheter was not returned.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported event was not confirmed based on the device analysis.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.Additional information provided by the customer is the device was prepared for use as per the dfu.There was no damage noted to the packaging prior to opening the packaging.The device was confirmed to be in good condition during preparation/ prior to use on the patient.Continuous flush was set up and maintained throughout the clinical procedure.The patient¿s anatomy was normal.During analysis, the subject device was noted to be broken fractured along the delivery wire with the proximal end not returned.The main coil was attached and slightly stretched near the detachment zone.An assignable cause of not confirmed will be assigned to the reported defect ¿main coil prematurely detached/separated during use¿ as the event was not confirmed during the analysis, the main coil was still attached.It is likely that the physician perceived that the coil had detached but it was confirmed during analysis that it was a delivery wire break (firm coil).An assignable cause of procedural factors will be assigned to the reported defects 'coil in catheter friction¿ and ¿device difficulty engaging target vessel' appears to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural factors during use.Kick back is common on the use of catheters.An assignable cause of procedural factors will be assigned to the analysed defects ¿main coil stretched and ¿coil delivery wire broken/fractured during use ¿ these defects appears to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural factors during use.
 
Event or Problem Description

Brand Name
TARGET 360 SOFT 5MM X 20CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key17815104
Report Number3008881809-2023-00479
Device Sequence Number2440134
Product Code HCG
UDI-Device Identifier04546540676511
UDI-Public04546540676511
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Catalogue NumberM0035475200
Device Lot Number23513017
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/07/2023
Supplement Date Received by Manufacturer10/06/2023
Initial Report FDA Received Date09/26/2023
Supplement Report FDA Received Date10/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR SL-10 MICROCATHETER (STRYKER).
Patient SexMale